Alert archive / New Jersey / River Flood Warnings in 2018

River Flood Warning 5, NWS New York, NY

November 3, 2018Bergen County, Passaic County, New Jersey; Orange County, Rockland County, New York

NWS New York, NY issued this river flood warning at Nov 3, 2018, 3:25 AM EDT for Bergen County, Passaic County, New Jersey; Orange County, Rockland County, New York. It took effect at Nov 3, 2018, 5:00 AM EDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Nov 3, 2018, 3:25 AM EDT (07:25 UTC)
In effect from
Nov 3, 2018, 5:00 AM EDT
Expired
Nov 4, 2018, 8:21 AM EST
In force
28 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ramapo River at Mahwah (MAWN4). The gauge peaked at 8.95 ft at Nov 3, 2018, 4:00 PM EDT.

actionminormoderate4681011/0311/0411/05
Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01387500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

888 
WGUS41 KOKX 030725
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
325 AM EDT Sat Nov 3 2018

...The National Weather Service in Upton NY has issued a Flood Warning for the 
following rivers in New Jersey...New York...

  Ramapo River at Mahwah affecting Bergen...Passaic...Orange and Rockland 
  Counties

Heavy rain has resulted in rising river levels. The Ramapo River at Mahwah 
is expected to reach flood stage by early this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA all hazards weather radio.

&&

NJC003-031-NYC071-087-031324-
/O.NEW.KOKX.FL.W.0005.181103T0900Z-181104T1200Z/
/MAWN4.1.ER.181103T0900Z.181103T1800Z.181104T0000Z.NO/
325 AM EDT Sat Nov 3 2018

The National Weather Service in Upton, NY has issued a

* Flood Warning for 
  the Ramapo River at Mahwah
* From early this morning until Sunday morning
* At  3:00 AM Saturday the stage was...7.3 feet
* Minor Flooding is forecast
* Flood stage is 8.0 feet 
* Forecast to rise above flood stage by early this morning and continue to rise 
  to near 8.6 feet by this afternoon. The river will fall below flood stage by 
  this evening.
* At 9.0 feet...State Route 202 floods downstream. Moderate flooding along Route
  202 and Route 17. Water into backyards. Minor flooding along Brakeshoe Place, 
  Brook Street and Catherine Avenue. 


&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Mahwah           8.0     7.29       Sat 3 AM     8.6 Sat 2 PM 


&&


LAT...LON 4096 7425 4102 7430 4131 7417 4128 7411
      4108 7413                       

$$
8 follow-up statements
115 
WGUS81 KOKX 031348
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
948 AM EDT Sat Nov 3 2018

...The National Weather Service in Upton NY continues the Flood Warning for the 
following rivers in New Jersey...New York..

  Ramapo River at Mahwah affecting Bergen...Passaic and Rockland 
  Counties

Heavy rain from early this morning has resulted in the Ramapo River at Mahwah to go
over its banks. The Ramapo River at Mahwah is expected to crest by this
afternoon. 


NJC003-031-NYC071-087-031947-
/O.CON.KOKX.FL.W.0005.000000T0000Z-181104T1200Z/
/MAWN4.1.ER.181103T0851Z.181103T1800Z.181104T0000Z.NO/
948 AM EDT Sat Nov 3 2018

The Flood Warning continues for
  The Ramapo River at Mahwah
* Until Sunday morning
* At 9:15 AM Saturday the stage was 8.4 feet
* Minor Flooding is occurring and Minor flooding is forecast
* Flood stage is 8.0 feet
* The river will continue rising to near 8.6 feet by this afternoon. the river 
  will fall below flood stage this evening.
* At 9.0 feet...State Route 202 floods downstream. Moderate flooding along Route
  202 and Route 17. Water into backyards. Minor flooding along Brakeshoe Place, 
  Brook Street and Catherine Avenue. 
* This crest compares to a previous crest of 10.5 feet on Dec 21 1973.  


&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Mahwah           8.0     8.44       Sat 9 AM     8.6 Sat 2 PM 


&&


LAT...LON 4096 7425 4102 7430 4131 7417 4128 7411
      4108 7413                       

$$
949 
WGUS41 KOKX 031447
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1047 AM EDT Sat Nov 3 2018

...The National Weather Service in Upton NY continues the Flood Warning for the 
following rivers in New Jersey...New York...

  Ramapo River at Mahwah affecting Bergen...Passaic and Rockland 
  Counties

Heavy rain from early this morning has resulted in the Ramapo River at 
Mahwah to go over its flood stage of 8 ft. The Ramapo River at Mahwah is 
expected to crest by this afternoon, then fall below its banks by Sunday 
morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA all hazards weather radio.


&&

NJC003-031-NYC071-087-032046-
/O.EXT.KOKX.FL.W.0005.000000T0000Z-181104T1200Z/
/MAWN4.1.ER.181103T0851Z.181103T1700Z.181104T1412Z.NO/
1047 AM EDT Sat Nov 3 2018

The Flood Warning continues for 
 the Ramapo River at Mahwah
* Until Sunday morning
* At 10:30 AM Saturday the stage was...8.6 feet
* Minor Flooding is occurring and Minor Flooding is forecast 
* Flood stage is 8.0 feet 
* At 9.0 feet...State Route 202 floods downstream. Moderate flooding along Route
  202 and Route 17. Water into backyards. Minor flooding along Brakeshoe Place, 
  Brook Street and Catherine Avenue. 


&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Mahwah           8.0     8.60       Sat 10 AM    8.9 Sat 1 PM 


&&


LAT...LON 4096 7425 4102 7430 4131 7417 4128 7411
      4108 7413                       

$$
830 
WGUS81 KOKX 031925
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT Sat Nov 3 2018

...The National Weather Service in Upton NY continues the Flood Warning for the 
following rivers in New Jersey...New York...

  Ramapo River at Mahwah affecting Bergen...Passaic...Orange and Rockland 
  Counties.


NJC003-031-NYC071-087-040123-
/O.EXT.KOKX.FL.W.0005.000000T0000Z-181105T0200Z/
/MAWN4.1.ER.181103T0851Z.181103T1915Z.181104T1400Z.NO/
325 PM EDT Sat Nov 3 2018

...The Flood Warning continues for the Ramapo River at Mahwah
* Until Sunday morning
* At 3:15 PM Saturday the stage was 8.9 feet
* Minor Flooding is occurring and Minor flooding is forecast
* Flood stage is 8.0 feet
* The river will crest this evening then fall to below flood stage by tomorrow late morning.
* At 9.0 feet...State Route 202 floods downstream. Moderate flooding along Route
  202 and Route 17. Water into backyards. Minor flooding along Brakeshoe Place, 
  Brook Street and Catherine Avenue. 
* This crest compares to a previous crest of 10.8 feet on Aug 28 1971.  


&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Mahwah           8.0     8.94       Sat 3 PM     8.9 Sat 4 PM 


&&


LAT...LON 4096 7425 4102 7430 4131 7417 4128 7411
      4108 7413                       

$$
166 
WGUS81 KOKX 032359
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
759 PM EDT Sat Nov 3 2018

...The National Weather Service in Upton NY continues the Flood Warning for the 
following rivers in New Jersey...New York...

Ramapo River at Mahwah affecting Bergen...Passaic...Orange and Rockland 
Counties.


NJC003-031-NYC071-087-040559-
/O.CON.KOKX.FL.W.0005.000000T0000Z-181104T1400Z/
/MAWN4.1.ER.181103T0851Z.181103T2000Z.181104T1400Z.NO/
759 PM EDT Sat Nov 3 2018

The Flood Warning continues for
  The Ramapo River at Mahwah
* Until Sunday morning
* At 7:45 PM Saturday the stage was 8.8 feet
* Minor Flooding is occurring and Minor flooding is forecast
* Flood stage is 8.0 feet
* The river will continue to fall to below flood stage by Sunday late morning.
* At 9.0 feet...State Route 202 floods downstream. Moderate flooding along Route
  202 and Route 17. Water into backyards. Minor flooding along Brakeshoe Place, 
  Brook Street and Catherine Avenue. 
* This crest compares to a previous crest of 10.8 feet on Aug 28 1971.  


&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Mahwah           8.0     8.82       Sat 8 PM     8.8 Sat 8 PM 


&&


LAT...LON 4096 7425 4102 7430 4131 7417 4128 7411
      4108 7413                       

$$
421 
WGUS81 KOKX 040555
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
155 AM EDT Sun Nov 4 2018

...The National Weather Service in Upton NY continues the Flood Warning for the 
following rivers in New Jersey...New York...

  Ramapo River at Mahwah affecting Bergen...Passaic...Orange and Rockland 
  Counties


NJC003-031-NYC071-087-041156-
/O.EXT.KOKX.FL.W.0005.000000T0000Z-181104T1400Z/
/MAWN4.1.ER.181103T0851Z.181103T2000Z.181104T1400Z.NO/
155 AM EDT Sun Nov 4 2018

...Flood Warning extended until this morning...The Flood Warning continues for
  The Ramapo River at Mahwah
* Until this morning
* At 1:30 AM Sunday the stage was 8.4 feet
* Minor Flooding is occurring and Minor flooding is forecast
* Flood stage is 8.0 feet
* The river will continue to fall to below flood stage by late this morning.
* At 8.0 feet...Minor flooding along Route 202. 
* This crest compares to a previous crest of 10.4 feet on Sep 22 1938.  


&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Mahwah           8.0     8.45       Sun 1 AM     8.2 Sun 7 AM 


&&


LAT...LON 4096 7425 4102 7430 4131 7417 4128 7411
      4108 7413                       

$$
421 
WGUS81 KOKX 040559 CCA
FLSOKX
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
155 AM EDT Sun Nov 4 2018

...The National Weather Service in Upton NY continues the Flood Warning for the 
following rivers in New Jersey...New York...

  Ramapo River at Mahwah affecting Bergen...Passaic...Orange and Rockland 
  Counties


NJC003-031-NYC071-087-041156-
/O.COR.KOKX.FL.W.0005.000000T0000Z-181104T1400Z/
/MAWN4.1.ER.181103T0851Z.181103T2000Z.181104T1400Z.NO/
155 AM EDT Sun Nov 4 2018

...Flood Warning continues for the Ramapo River at Mahwah
* Until this morning
* At 1:30 AM Sunday the stage was 8.4 feet
* Minor Flooding is occurring and Minor flooding is forecast
* Flood stage is 8.0 feet
* The river will continue to fall to below flood stage by late this morning.
* At 8.0 feet...Minor flooding along Route 202. 
* This crest compares to a previous crest of 10.4 feet on Sep 22 1938.  


&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Mahwah           8.0     8.45       Sun 1 AM     8.2 Sun 7 AM 


&&


LAT...LON 4096 7425 4102 7430 4131 7417 4128 7411
      4108 7413                       

$$
304 
WGUS81 KOKX 041131
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
631 AM EST Sun Nov 4 2018

...The National Weather Service in Upton NY continues the Flood Warning for the 
following rivers in New Jersey...New York..
  Ramapo River at Mahwah affecting Bergen...Passaic...Orange and Rockland 
  Counties


NJC003-031-NYC071-087-041400-
/O.CON.KOKX.FL.W.0005.000000T0000Z-181104T1400Z/
/MAWN4.1.ER.181103T0851Z.181103T2000Z.181104T1234Z.NO/
631 AM EST Sun Nov 4 2018

The Flood Warning continues for
  The Ramapo River at Mahwah
* Until this morning
* At 6:15 AM Sunday the stage was 8.1 feet
* Minor Flooding is occurring and Minor flooding is forecast
* Flood stage is 8.0 feet
* The river will continue to fall to below flood stage by this morning.
* At 8.0 feet...Minor flooding along Route 202. 
* This crest compares to a previous crest of 10.0 feet on Apr 5 1987.  


&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Mahwah           8.0     8.05       Sun 6 AM     8.0 Sun 7 AM 


&&


LAT...LON 4096 7425 4102 7430 4131 7417 4128 7411
      4108 7413                       

$$
970 
WGUS81 KOKX 041321
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
821 AM EST Sun Nov 4 2018

...The National Weather Service in Upton NY  has cancelled the Flood Warning for 
the Ramapo River at Mahwah...

The flood waters have receded and flooding is no longer expected. 

NJC003-031-NYC071-087-041351-
/O.CAN.KOKX.FL.W.0005.000000T0000Z-181104T1400Z/
/MAWN4.1.ER.181103T0851Z.181103T2000Z.181104T1152Z.NO/
821 AM EST Sun Nov 4 2018

The Flood Warning is cancelled for
  The Ramapo River at Mahwah
* At 8:00 AM Sunday the stage was 7.9 feet
* Flood stage is 8.0 feet

&&

                   Flood   Observed     Forecast
 Location          Stage    Stage       Day Time     Crest
  Mahwah           8.0      7.90        Sun 8 AM     Already Crested 


&&


LAT...LON 4096 7425 4102 7430 4131 7417 4128 7411
      4108 7413                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Nov 3, 2:09 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 3, 2:09 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service New York NY
209 AM EDT Sat Nov 3 2018

.SYNOPSIS...
A series of frontal waves will track across the area overnight
as a cold front slowly moves across the area through Saturday
morning. High pressure builds over the area Saturday night into
Sunday, then lifts northeast Sunday night. A weak wave of low
pressure will impact the area Monday into Monday night, followed
by a frontal system for the middle of next week and potentially
another at the end of the week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Low pressure was moving into central NJ at 04Z and continues to
track to the northeast overnight and deepen. The heaviest rain
and isolated thunderstorms continue to the west and north of the
surface low in association with the upper shortwave. Adjusted
probabilities to reflect where rain was occurring and slight
chances to the east ahead of the low, then increase chances to
the east through the overnight. Convective activity was rather
isolated as CAPE has weakened. Gusty winds will be more from low
level winds being brought to the surface in heavier showers.
The low level jet quickly moves to the east 06Z to 09Z.

The precipitation is more showery in nature across NYC and
points east, but expect this to fill in as the main batch of
precipitation shifts east ahead of the approaching cold front.

Strong jet energy will lift northeast overnight. This combined
with upstream kicker moving out into the Plains will allow the
trough to quickly lift through the area late tonight into
Saturday. This in turn will send multiple frontal waves north
along the boundary tonight,generally in an around the NYC metro
northward. The front then kicks eastward toward daybreak.

The potential exists for 1 to 1 1/2 inches of rainfall during
the overnight. This may result in some minor nuisance poor
drainage flooding. Localized flash flooding is a low
probability at this time.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Rain quickly exits the area in the morning with the cold front
pushing east of the area by late morning. Strong cold advection,
pressure rises, and a tight gradient on the backside of the low
will result in strong westerly winds. Gusts up to 50 mph will
be possible during the afternoon hours. The strongest winds
are likely to be only over a few hour period.

Winds subside Saturday evening/night as high pressure builds in
from the west.

Highs will be considerably cooler on Saturday with readings in
the 50s, which is closer to seasonable levels. Lows Saturday
night will also return to normal in the 30s to around 40.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A broad longwave trough will encompass much of the lower 48 during
the long term period.  NWP guidance is in good agreement to start,
with diverging solutions beginning as early as Monday.

Ridging over the northeast Sunday morning will gradually shift to
the northeast through Sun night as an inverted trough develops near
the SE coast. A weak wave of low pres is forecast to develop near
the Mid Atlantic coast by Mon morning and continue through the NE
steering flow. The 12z NAM is much slower than the remainder of the
guidance and has been discounted. While the timing of the rest of
the models is similar the EC tracks the low along the coast as it
lifts north. This seems to be unlikely given the flow aloft. Thus,
have sided more with the GFS/CMC solutions, keeping the highest
pcpn amounts offshore.

Weak ridging then builds in late Tue night into Wed, although a
easterly flow ahead of a warm front could maintain light rain or
drizzle across the area. This boundary will be associated with a
strengthening area of low pres tracking from the southern Plains
into the central Great Lakes region by Tue. The warm front is
progged to move through late Tue followed by a strong cold front Tue
night into Wed morning. Highs on Wed could reach mid to upper 60s in
the warm sector across much of the area and will likely occur at or
shortly after midnight (Tue night). H85 temps are progged to
decrease as the night progresses and even further so during the day
Wed. High are expected to be around 10 degrees cooler on Thu. Have
maintained a schc of thunder associated with the cold fropa Tue
night, although not particularly impressed with instability or
dynamics attm. There could be a period of moderate to heavy rainfall
with the fropa as well, although not anticipating any hydro related
issues either.

Front pushes east of the area Wed morning with a gusty westerly flow
in it wake. Dry weather is expected through Thu as high pres builds
to the south. Another frontal system may impact the area late in the
week.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A wave of low pressure along a cold front, eventually moves
north and east of the terminals overnight into Saturday morning.

Rain showers will move across most terminals overnight but will
be more scattered and less frequent for KISP and KGON.
Categories vary widely between terminals but overall expecting
IFR conditions on average. Localized conditions at times could
be off by one category compared to forecast. Categories are
forecast to improve to MVFR for Saturday morning with showers
ending and VFR for Saturday afternoon. Timing of change of
categories could be off by 1-4 hours.

Winds are another area of uncertainty initially. With the low
passing directly over some terminals overnight, the winds will
be quite variable in direction with speeds around 6 kts or less.
The southwest low level jet of near 50 kt at 2kft will be moving
east as well, lasting longer and into Saturday morning east of
the city terminals. Winds eventually become more westerly
Saturday morning into Saturday afternoon, increasing to 15-20 kt
with gusts 25-35 kt, peaking out at times near 40 kt. Gusts and
winds diminish Saturday night.

.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.Late Sat night...VFR with NW winds under 10 kt.
.Sun...VFR.
.Monday-Tuesday...Possible MVFR or lower in showers. Increasing
E winds, shifting to SE Tuesday and S Tuesday night. Gusts
15-20 kt Tuesday night.
.Wed...Return to VFR, with increasing SW winds. Gusts 15-20 kt.

&&

.MARINE...
SCA conditions will continue through the overnight hours with
the exception of the western sound and NY harbor before gales
develop across all waters Saturday as strong west winds develop
following a morning cold frontal passage. Winds subside Saturday
night to below SCA levels, however seas will remain above 5 ft
on the ocean.

High pressure on Sunday will result in tranquil conditions. On
Monday, a weak area of low pres will lift up from the southeast
coast resulting in an increasing easterly flow between the departing
high and the approaching low. At this time, sub-advsy winds are
expected, however seas on the ocean may build to marginal SCA levels
into Tue. Meanwhile, a strengthening area of low pres moves into the
Great Lakes region on Tue sending a warm front towards the area. A
cold front then follows Tue night into Wed morning, followed by a
moderate westerly flow. SCA conds are possible on portions of the
waters Tue night through Wed night in response to this.

&&

.HYDROLOGY...
An additional 1 to 1 1/2 inches of rainfall is forecast overnight.
Minor urban and poor drainage flooding are the main threat
attm, with a slightly elevated flash flood threat across nern NJ
where FFG is lowest.

No hydrologic impacts are anticipated for Sunday through Thursday.
However, rainfall associated with a cold front Tuesday night into
Wednesday morning may produce brief moderate to heavy rainfall. This
will continue to be monitored.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 11 AM this morning to 6 PM EDT this evening
     for CTZ005>012.
NY...Wind Advisory from 11 AM this morning to 6 PM EDT this evening
     for NYZ067>075-078>081-176>179.
NJ...Wind Advisory from 11 AM this morning to 6 PM EDT this evening
     for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
     ANZ330-340-345-350-353-355.
     Gale Warning from 6 AM this morning to 8 PM EDT this evening
     for ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...24/DW
NEAR TERM...FEB/19/DW
SHORT TERM...DW
LONG TERM...24
AVIATION...JM
MARINE...FEB/24/19/DW
HYDROLOGY...24/DW
EQUIPMENT...
Hazardous weather outlook, Nov 3, 3:13 AM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
313 AM EDT Sat Nov 3 2018

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-040900-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
313 AM EDT Sat Nov 3 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-040900-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
313 AM EDT Sat Nov 3 2018

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Nov 3, 12:18 AM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service New York NY
1218 AM EDT SAT NOV 3 2018

NJZ002-103-NYZ067>070-030500-
Western Bergen-Western Passaic-Putnam-Rockland-Northern
Westchester-Orange-
1218 AM EDT SAT NOV 3 2018

...SHOWERS WILL AFFECT PASSAIC...NORTHWESTERN BERGEN...NORTHERN
WESTCHESTER...SOUTHEASTERN ORANGE...WESTERN PUTNAM AND ROCKLAND
COUNTIES...

At 1216 AM EDT, showers were located over West Milford, moving
northeast at 45 mph.

Winds of 30 to 40 mph are possible with these showers, along with
briefly heavy rainfall.

Locations impacted include...
New City, West Milford, Peekskill, Monsey, Ramsey, Ringwood,
Haverstraw, Pompton Lakes, Suffern, West Point, Sloatsburg, Cold
Spring, Bloomingdale, Greenwood Lake and Pomona.

LAT...LON 4118 7439 4144 7392 4124 7372 4101 7426
      4101 7427 4099 7430 4100 7430 4100 7435
      4101 7435 4101 7439 4103 7442 4102 7443
      4104 7443 4105 7445 4104 7449 4105 7450
      4107 7449 4109 7450
TIME...MOT...LOC 0416Z 240DEG 49KT 4107 7439

MET
Special weather statement, Nov 3, 12:25 AM EDT, 3 hours before
Special Weather Statement
National Weather Service New York NY
1225 AM EDT SAT NOV 3 2018

NJZ002-004-103>105-NYZ067-069-030515-
Western Bergen-Western Passaic-Western Essex-Eastern Bergen-Eastern
Passaic-Rockland-Orange-
1225 AM EDT SAT NOV 3 2018

...SHOWERS WILL AFFECT PASSAIC...NORTHWESTERN BERGEN...NORTHWESTERN
ESSEX...SOUTH CENTRAL ORANGE AND ROCKLAND COUNTIES...

At 1223 AM EDT, showers were located over Victory Gardens, or near
Morristown, moving northeast at 50 mph.

Winds of 30 to 40 mph are possible with these showers. Briefly heavy
rainfall is also possible.

Locations impacted include...
Paterson, Wayne, Paramus, West Milford, Ridgewood, Millburn, Monsey,
Nanuet, Ramsey, Ringwood, Pompton Lakes, Suffern, Caldwell,
Sloatsburg and Hawthorne.

LAT...LON 4130 7422 4111 7393 4105 7401 4099 7402
      4094 7405 4072 7433 4078 7437 4083 7433
      4090 7433 4090 7427 4093 7429 4097 7428
      4098 7430 4100 7430 4101 7439 4103 7442
      4102 7443 4104 7443 4105 7445 4105 7446
TIME...MOT...LOC 0423Z 216DEG 44KT 4085 7452

MET

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 12:18 AM EDTSpecial Weather StatementOKXPassaic42 min
Nov 3, 12:25 AM EDTSpecial Weather StatementOKXBergen, Essex, Passaic50 min
Nov 3, 12:50 AM EDTSevere Thunderstorm WarningOKXBergen, Passaic25 min
Nov 3, 2:49 AM EDTAreal Flood WarningOKXBergen3 hr
Nov 3, 3:40 AM EDTAreal Flood AdvisoryOKXBergen, Passaic5 hr
Nov 3, 12:11 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Nov 3, 1:45 AM EDTAreal Flood WarningOKXRockland12 hr
Nov 3, 3:09 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester5 hr
Nov 3, 4:29 AM EDTSpecial Weather StatementOKXSuffolk31 min
Nov 3, 5:04 AM EDTSpecial Weather StatementOKXSuffolk41 min
Nov 3, 9:16 AM EDTAreal Flood AdvisoryOKXOrange119 min
Nov 3, 11:29 AM EDTAreal Flood AdvisoryOKXOrange6 hr
Nov 3, 7:29 PM EDTSmall Craft AdvisoryOKX9 hr

Nearby

River Flood Warnings in New Jersey, 2018River Flood Warnings in New York, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.